MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number LP4.5-PRF4B
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Impaired Healing (2378); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that upon explant corrosion was discovered on the plate around the male/ female junction and select screw sites.The surgeon also reported delayed union of the regenerate.
 
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the plate revealed the distraction rod of the plate had discoloration.Utilizing external assessments and standard corrosion test methods, investigation of similar devices has identified mechanically assisted crevice corrosion (macc) based on mechanical micro-movement within the anti-rotation junction of the device as the likely direct cause.In-vitro testing has shown an increased load on the telescopic junction of the device may contribute to macc.Device records review: review of the device history records indicated that the returned product was visually inspected, functionally tested, and passed all quality inspections prior to release.
 
Event or Problem Description
During routine removal of the plate after the lengthening goal had been achieved, corrosion was discovered on the plate used on the left tibia.The corrosion was noted around plate's male/female junction and select screw sites.At the time of the removal, it was also noted that there was a delayed union of the regenerate in the left tibia; however, no osteolysis was found.A low profile static locking plate was implanted to provide extended surgical site stability and preserve new bone length.No patient harm or adverse impact is associated with this event.

Brand Name
PRECICE PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key12899367
Report Number3006179046-2021-00507
Device Sequence Number3947785
Product Code KTT
UDI-Device Identifier00887517021366
UDI-Public887517021366
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K192181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLP4.5-PRF4B
Device Lot Number0072405AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale